MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 2X30IN 7-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 2X30IN 7-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8733
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(4).Device not returned.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: additional information received from health professional via email: m8733 lot# mcq759.This same problem occurred on 3 different av fistula cases.The surgeon has always used the m8733 suture for the anastomosis and has never had this problem: at the end of the case when the patients blood pressure was raised back to normal level the suture seemed to come apart and the anastomosis had to be revised.The first time it happen, the patient was already in the post-op unit and had to be rushed back to the or to correct the problem.The other 2 times it happened the patient was still in the or and the repair could be made quickly.This surgeon has done dozens of these procedures over the years and has never had anything like this happen before.Between the 3 cases in question, a total of 4 of the sutures were used.These events took place on (b)(6) 2021, (b)(6) 2021 and (b)(6) 2021.I pulled the rest of the m8733 off of the shelf and have it in my office.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's related to the reported complaint condition were identified.Events reported via: 2210968-2021-07650, 2210968-2021-07648, 2210968-2021-06957.
 
Event or Problem Description
It was reported that a patient underwent an av fistula procedure on (b)(6) 2021 and suture was used.During the procedure, the suture seemed to come apart and the anastomosis had to be revised.The patient was still in the operating room and the repair could be made quickly.One device is available for return.There were no patient consequences reported.Additional information was requested.

Brand Name
PRLNE BLU 2X30IN 7-0 D/A BV175-6 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12363445
Report Number2210968-2021-07648
Device Sequence Number3736428
Product Code GAW
UDI-Device Identifier10705031045972
UDI-Public10705031045972
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberM8733
Device Catalogue NumberM8733
Device Lot NumberMCQ759
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1